Alert archive / North Dakota / Wind Advisories in 2018
Wind Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 29, 2018, 3:34 AM CDT for 8 counties in North Dakota. It took effect at Apr 29, 2018, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2018, 3:34 AM CDT (08:34 UTC)
- In effect from
- Apr 29, 2018, 11:00 AM CDT
- Expired
- Apr 29, 2018, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 122 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2952 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS73 KBIS 290834 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 334 AM CDT Sun Apr 29 2018 NDZ023-025-036-037-047-048-050-051-291645- /O.NEW.KBIS.WI.Y.0006.180429T1600Z-180430T0100Z/ Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Harvey, Fessenden, Carrington, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 334 AM CDT Sun Apr 29 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 11 AM this morning to 8 PM CDT this evening. * TIMING...Late this morning through early evening. * WINDS...South winds gusting to 45 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
894 WWUS73 KBIS 291433 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 933 AM CDT Sun Apr 29 2018 NDZ023-025-036-037-047-048-050-051-292245- /O.CON.KBIS.WI.Y.0006.180429T1600Z-180430T0100Z/ Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Harvey, Fessenden, Carrington, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 933 AM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...Now through early evening. * WHERE...James River Valley. * WINDS...South winds gusting to 45 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
982 WWUS73 KBIS 292025 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 325 PM CDT Sun Apr 29 2018 NDZ023-025-036-037-047-048-050-051-300100- /O.CON.KBIS.WI.Y.0006.000000T0000Z-180430T0100Z/ Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Harvey, Fessenden, Carrington, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 325 PM CDT Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...Through early this evening. * WHERE...James River Valley and portions of south central North Dakota. * WINDS...South winds gusting to 45 mph. * IMPACTS...Difficult travel, especially for those driving high profile vehicles. Working outdoors on elevated structures will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
074 WWUS73 KBIS 300049 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 749 PM CDT Sun Apr 29 2018 NDZ023-025-036-037-047-048-050-051-300200- /O.EXP.KBIS.WI.Y.0006.000000T0000Z-180430T0100Z/ Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Harvey, Fessenden, Carrington, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 749 PM CDT Sun Apr 29 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... The wind advisory will be allowed to expire at 8 PM CDT. $$ waa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 29, 12:32 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 29, 12:32 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1232 AM CDT Sun Apr 29 2018 .UPDATE... Issued at 1205 AM CDT Sun Apr 29 2018 The forecast is generally on track and did not change much with this forecast update. The primary changes were to blend in current conditions. UPDATE Issued at 900 PM CDT Sat Apr 28 2018 Red Flag Warning expires at 9 PM CDT as critical fire weather conditions have subsided. Also the wind advisory has also expired. While gusty winds will continue for a bit the strongest winds have abated. UPDATE Issued at 625 PM CDT Sat Apr 28 2018 Strongest surface winds following the h850 wind profile with HRRR soundings showing a decoupling around 02z/9 pm cdt. Winds will decrease a bit then but remain gusty through the evening. Current forecast looks ok. Wind advisory southwest and Red Flag Warnings continue through 9 pm cdt. && .SHORT TERM...(This evening through Sunday) Issued at 240 PM CDT Sat Apr 28 2018 Winds and critical fire weather conditions continue to highlight the short term period. Currently, upper level ridge axis stretches from south to north across the high plains east of the Rockies. Surface high pressure over the Upper Mississippi Valley and low pressure developing over the Northern Rockies has developed a tight pressure gradient across western and central North Dakota today. Gusty south/southeasterly winds developed in response over much of my area. Coupled with a dry boundary layer and lack of moisture advection, resultant mixing from these winds has seen decreasing humidity as the day progresses. Already reaching Red Flag criteria and this will only get worse as the afternoon progresses and more locations dry out. Lack of a good green-up/dry 1-hr fuels only exacerbating critical fire weather conditions today. Will see improving fire weather conditions early to mid evening as we decouple and the mixed layer lowers, resulting in winds decreasing. Will also have cooling temperatures seeing RH values increase. Breezy south/southeast winds re-increase a bit overnight as a very strong low level jet (LLJ) develops (40-55Kts) into the Northern Plains. Main impacts from the LLJ will be an increase in low level wind shear impacting aviation as the boundary layer remains parched until after 12Z Sunday. Upper ridge axis moves into the eastern Dakotas by sunrise Sunday morning. Surface trough moves into the western Dakotas Sunday afternoon as southwest flow aloft develops from the Rockies into the Plains. Increasing boundary layer moisture through the day with sfc dewpoint temperatures increasing well into the 40s to near 50F. Daytime highs still expected to range well into the 70s as 900MB temps increase from 7-12C today to 17-23C Sunday aft. All guidance keeps my area dry until Sunday night when the better large scale forcing arrives from the west as the upper level low moves into the Northern Rockies region. .LONG TERM...(Sunday night through Saturday) Issued at 240 PM CDT Sat Apr 28 2018 Thunderstorm potential Sunday night and perhaps Monday, and an early May cool down, highlight the extended forecast. See the fire weather discussion below for details regarding possible fire weather concerns for Sunday. SPC has maintained a marginal risk for severe thunderstorms across southwest North Dakota Sunday evening. The 12Z models continue to suggest convection initiating across southeast Montana and northern Wyoming, then propagating northeast into southwest North Dakota Sunday evening. This convection is expected to be sustained by steep mid level lapse rates and a strong mid level jet ahead of the upper low. Convection may be consolidated, and elevated, by the time it reaches North Dakota. Wind would seem to be the primary threat given the dry air with sfc Tds barely touching 50F. However, this could be limited by stabilization of the boundary layer. Marginal severe hail is also possible, but, a likely secondary threat. The thunderstorm threat will propagate into central North Dakota overnight. However, the severity is somewhat uncertain but should decrease with time. For Monday, thunderstorm potential and severity looks to reside more to our south and southeast. Have tempered thunder mention due to the latest guidance. Thereafter, models still suggest on average cooler/below normal temperatures for the start of May, highs in the upper 50s and lower 60s and lows dropping into the 30s, as the mean flow will be northwest. Possible ridging late next week may see the one or two days closer to average temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1226 AM CDT Sun Apr 29 2018 VFR conditions are expected across all sites through the forecast period. Intermittent gusty surface winds will remain possible for the next couple of hours before decoupling. As this happens, low level wind shear will increase over KBIS/KDIK/KMOT/KJMS. Thunderstorms will be possible late in the period after 00z, beginning west over KDIK and spreading east towards KMOT and KBIS in the 03z to 06z timeframe. && .FIRE WEATHER... Issued at 240 PM CDT Sat Apr 28 2018 Red Flag Warning remains in effect through early this evening for western and most of central North Dakota. Strong southeast winds have developed across the area today and will continue before winding down this evening. Peak gusts have ranged from 30 - 40 mph with sustained winds ranging from 20-25 for the most part. Relative humidity continues to fall, now in the low 20s to mid 30s, and will bottom out to near 20 percent if not a tad lower some locations in the mid/upper teens. Expect improving conditions between 7-9PM CDT this evening. For Sunday: gusty south/southeast winds will continue over south central and eastern parts of North Dakota. Sustained winds to 25 mph and gusts to 35-40 mph are forecast for these areas. However, increasing surface moisture tonight into tomorrow will see higher relative humidity values on Sunday, ranging from 30-40 percent. This will limit the fire weather threat but will be closely monitored. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CK SHORT TERM...NH LONG TERM...NH AVIATION...ZH FIRE WEATHER...NH
Hazardous weather outlook, Apr 28, 10:56 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1056 PM CDT Sat Apr 28 2018 NDZ031>033-040-041-043-044-300400- Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- 956 PM MDT Sat Apr 28 2018 This Hazardous Weather Outlook is for portions of southwest North Dakota. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Sunday evening and night. A few thunderstorms could be strong to severe. There is a chance of thunderstorms southwest and south central on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-300400- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1056 PM CDT Sat Apr 28 2018 /956 PM MDT Sat Apr 28 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Sunday night. There is a chance of thunderstorms southwest and south central on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
Nearby
Wind Advisories in North Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.